Alert archive / Delaware / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 29, 2012, 10:53 PM EDT for Kent County, Delaware. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2012, 10:53 PM EDT (02:53 UTC)
- Expired
- May 29, 2012, 11:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Philadelphia/Mount Holly
County Kent County, DE
The radar
The Dover AFB radar (KDOX), 37 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887
WWUS81 KPHI 300253
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1053 PM EDT TUE MAY 29 2012
DEZ001>003-300330-
INLAND SUSSEX DE-KENT DE-NEW CASTLE DE-
1053 PM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF KENT...NEW CASTLE
AND SUSSEX COUNTIES...
AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
MIDDLETOWN TO 14 MILES SOUTHWEST OF DOVER TO 19 MILES NORTHWEST OF
GEORGETOWN...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR
ANDREWSVILLE...GREEN SPRING...VIOLA...FELTON AROUND 1100 PM...
WYOMING...WOODSIDE...SMYRNA...HARRINGTON AROUND 1105 PM...WOODSIDE
EAST AND SMYRNA AROUND 1110 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.
WIND GUSTS TO UP 40 MPH ARE POSSIBLE WITH THESE STORMS. CLOUD TO
GROUND LIGHTNING IS OCCURRING. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3941 7576 3942 7553 3937 7551 3932 7543
3922 7538 3918 7540 3907 7539 3900 7532
3893 7530 3882 7520 3877 7572
$$
FORECASTER: GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 29, 9:25 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 29, 9:25 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
925 PM EDT TUE MAY 29 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE EAST TONIGHT, PUSHING OFF THE SOUTH JERSEY
AND DELAWARE COAST WEDNESDAY MORNING. PLEASANT WEATHER IS EXPECTED
LATE WEDNESDAY INTO FRIDAY AS HIGH PRESSURE BUILDS OVER THE AREA.
MEANWHILE..THE REMNANTS OF BERYL WILL MOVE NORTHEAST WEDNESDAY
AND THURSDAY OFF THE MID-ATLANTIC COAST. A LOW PRESSURE SYSTEM
MOVING NORTH THROUGH THE OHIO RIVER VALLEY WILL BRING RAIN TO THE
REGION FOR THE FIRST PART OF THE UPCOMING WEEKEND. UNSETTLED
WEATHER IS POSSIBLE FOR THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. LINE OF SVR STORMS
THAT MOVED OUT OF CENTRAL PA WEAKENED AS IT CROSSED THE WRN HALF
OF CWA. SOME SVR WARNING WERE ISSUED/VERIFIED. SEE LSR PRODUCT FOR
DETAILS.
FLASH FLOOD WATCH HAS BEEN CANCELLED. THERE WILL STILL BE SHOWERS
AND ISOLATED TSTMS FOR THE NEXT FEW HOURS...BUT THE RAINFALL RATES
SHOULD NOT PRODUCE FLASH FLOODING.
COLD FRONT WILL CROSS THE AREA OVERNIGHT WITH COOLER TEMPS AND
LOWERING DEW POINTS BEHIND IT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
WEDNESDAY...THIS FRONT WILL BE IN CLOSE ENOUGH PROXIMITY
WEDNESDAY MORNING FOR SOME LINGERING SHOWERS, MAINLY SE OF I95.
SLOW CLEARING SO UNLIKELY REACH 90 ON WED. SUED WARMER NAM NUMBER
5 PM MAX'S.
DEWPOINTS DRY OUT ONLY A BIT AND LIGHT N WIND BECOMES SW AHD OF THE
MORE GENUINE COLD FRONT WITH A POSSIBLE LATE DAY CONVECTIVE SHOWER
E PA AND NW NJ. NAM TEMPS. 09Z/29 SREF POPS IN THE MORNING THEN
BLENDED 09Z SREF WITH 12Z/29 NCEP MOS GUIDANCE FOR END OF THE DAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE REMNANTS OF BEYRL ARE EXPECTED TO MOVE NORTH OFF THE COAST AND ALONG
THE EXITING COLD FRONT. THE DELAWARE AND NEW JERSEY COASTS COULD
SEE THE EFFECTS OF THIS SYSTEM IN THE FORM OF SLIGHTLY HIGHER
SEAS AND SLIGHTLY ROUGHER SURF. THE LATEST GFS RUN SUGGESTS THAT
THE DELAWARE AND SOUTH JERSEY SHORE AREAS MAY BE GRAZED BY SOME
PRECIPITATION WITH THIS SYSTEM SO A SLIGHT CHANCE POP HAS BEEN
ADDED TO THE WEATHER GRIDS IN THOSE AREAS FROM 00Z THROUGH 06Z
THU. OTHERWISE DRY AND PLEASANT WEATHER IS EXPECTED FROM LATE
WEDNESDAY NIGHT THROUGH THE DAYTIME HOURS ON FRIDAY AS HIGH
PRESSURE FROM THE GREAT LAKES AREA BUILDS OVER AND THEN PAST THE
REGION.
THEN, ALL EYES TURN TO THE MIDWEST WHERE A STORM WILL BE
DEVELOPING. THERE IS STILL SIGNIFICANT DISAGREEMENT WRT THE
TIMING OF THIS SYSTEM. THE ECMWF AND GFS HAVE SOME SIMILARITIES
BUT ALSO SOME BIG DIFFS. THEY WANT TO BEGIN THE PRECIP FRI EVENING
AND BRING THE BULK OF IT THRU FRI NIGHT INTO SAT MORNING. HOWEVER,
THE GFS WANTS TO LINGER THE PRECIP THRU MOST OF SATURDAY WHILE THE
ECMWF CLEARS IT OUT RELATIVELY EARLY ON SAT. THERE COULD BE A
PERIOD OF HEAVY RAIN WHICH, BASED ON CURRENT DATA WOULD BE FRIDAY
NIGHT OR SATURDAY MORNING.
BEHIND THIS SYSTEM, THE GFS TRIES TO BRING SEVERAL WEAK SYSTEMS
THRU, ONE EARLY MONDAY AND ANOTHER ON TUESDAY AS S/WVS MOVE THRU
THE FLOW. THE ECMWF IS ESSENTIALLY DRY DURG THIS TIME. SO WILL NOT
MAKE ANY CHANGES TO THE CURRENT FCST. SO WHILE CONFIDENCE IS HIGH
THAT NEXT WEEK WILL BE COOLER THERE ISN'T CONFIDENCE IN MUCH ELSE.
POPS AND SHOWERS HAVE BEEN ADDED TO THE FCST IN THE SUNDAY TO
TUESDAY TIMEFRAME TO ACCOUNT FOR THE POSSIBILITY OF PRECIPITATION.
TEMPS WILL FLUCTUATE CONSIDERABLY BUT WILL GENLY BE AOA NRML THRU
THE PD.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
TONIGHT...MOSTLY VFR EXPECTED. SHOWERS AND A FEW TSTMS OVER THE
TERMINALS THE NEXT SEVERAL HOURS BEFORE COLD FRONT CROSSES AREA
AND BACK EDGE OF RAIN SHOWERS WILL CROSS THE AREA.
WEDNESDAY...MVFR/IFR CONDITIONS ARE POSSIBLE IN THE MORNING WITH
LINGERING SHOWERS ESPECIALLY FOR KMIV/KACY...THEN VFR CONDITIONS
ARE EXPECTED. LIGHT N WIND WITH SEA/BAY BREEZES EXPECTED KACY/KMIV
BECOMES A GENERAL S-SW WIND IN THE AFTN. CHC LATE DAY SHOWER
VCNTY KABE AND KRDG NEAR SECONDARY BUT MORE IMPT COLD FRONT.
OUTLOOK...
THURSDAY THRU FRI...VFR. NW-N GUSTS 15-20 KT ON THU.
FRI NIGHT INTO SAT ...DETERIORATING CONDS AND PDS OF RAIN WITH
WIDESPREAD MVFR/IFR PSBL. HVY RAIN PSBL. CFP WILL END PRECIP BY
AFTN. ESE WIND BECOMING S THEN W BEHIND CFP WITH GUSTS AS HIGH AS
20 KT BY SAT AFTN. CONDS WILL IMPROVE TO VFR BY SAT AFTN.
SUN...VFR.
&&
.MARINE...
WE WILL KEEP THE SCA FLAG GOING OVERNIGHT WITH THE SHOWERS
ISOLATED TSTMS AND THE POSSIBILITY FOR SOME GUSTY WINDS.
WEDNESDAY...WINDS LIGHT...MAINLY N THRU NE THEN SHIFT S SSE IN THE
AFTN UNDER 15 KTS.
OUTLOOK...
SUB ADVISORY CONDS ARE EXPECTED THRU FRIDAY WITH HIGH PRESSURE
GENLY IN PLACE. THEN, A STORM SYSTEM WHICH WILL DEVELOP OVER THE
MIDWEST WILL APPROACH FRIDAY NIGHT INTO SATURDAY. THE WIND AND
SEAS WILL INCREASE IN ADVANCE OF THIS SYSTEM AND SCA FLAGS MAY BE
NEEDED FOR THIS TIME PERIOD. CONDS SHOULD SUBSIDE FOR SUNDAY AND
MONDAY.
&&
.RIP CURRENTS...
THE KPHI SRF PRODUCT WE ISSUE DAILY WILL BE EXPANDED BEGINNING
JUNE 5TH...WEATHER PERMITTING. WE HOPE YOU WILL FIND THE NEW
PRODUCT MORE USEFUL FOR ONE STOP WEATHER SHOPPING FOR THE SHORE.
POINT AND CLICK WILL ALWAYS BE THE BEST WAY TO GO FOR DETAILS.
&&
.CLIMATE...
FIRST 90 OF THE SEASON YDY AT KILG-91 KACY-90 AND KPHL 91.
MAX HEAT INDEX YDY EQUALED 95 AT KILG/KPHL AND 93 KPNE AND 97 AT
KRDG...AND 94 TO 98 ACROSS DE/E MD SHORE. THIS SUMMERTIME EVENT
WAS WELL MODELED AT LEAST AS EARLY AS LAST TUESDAY.
RECORDS FOR TODAY MAY 29 ARE SLIGHTLY WARMER AND SEEMINGLY OUT OF
REACH. RER SAMPLING IS KABE/KPHL 95...KILG 93-1991 AND PRIOR
YEARS... KGED 92 1955.
MAX HI TODAY AS OF 3 PM IN THE MID 90S IN THE KILG-KTTN CORRIDOR.
THINK WE HAVE A CHC FOR A RECORD AT KGED AND KILG.
KPHL CONTINUES ON TRACK FOR ITS 7TH CONSECUTIVE MONTH OF WELL ABV
NORMAL TEMPS. OCTOBER WAS THE MOST RECENT MONTH OF NEAR NORMAL WHICH
I CONSIDER TO BE WITHIN 0.5F OF NORM.
NOV 3.7
DEC 5.8
JAN 4.9
FEB 5.2
MAR 8.7
APR 1.5
MAY FOR KPHL... AS OF 8 AM TODAY-MAY 29TH...CONTINUES TO PROJECT
AROUND PLUS 4.5F OR EQUIVALENT TO 68.3F WHICH WOULD RANK TOP 5
WARMEST...WELL BELOW THE RECORD 70.8 IN 1991, AND THE 69.2 IN
2004.
POR DATES BACK TO 1874
KABE CONTINUES ON TRACK FOR 2ND OR THIRD WARMEST MAY...THE FINER DETAILS
TBD THESE NEXT COUPLE OF DAYS.
SEP 3.4
OCT 1.3
NOV 3.9
DEC 6.1
JAN 5.5
FEB 5.9
MAR 10.7
APR 1.3
MAY AT KABE...IS PROJECTING..BASED ON THE 00Z/29 MIDNIGHT SHIFT
GRIDDED FCST INFORMATION.. AROUND PLUS 5.4F OR EQUIVALENT TO
66.0F WHICH WOULD RANK 2ND OR THIRD WARMEST BEHIND THE 67.2 OF 1991,
AND AROUND OR JUST AHEAD OF THE 66.0 IN 1944 AND 65.9 IN 2004.
POR DATES BACK TO 1922
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR
ANZ450>455 AND ANZ430- 431.
&&
SYNOPSIS...MIKETTA
NEAR TERM...
SHORT TERM...DRAG
LONG TERM...MIKETTA
AVIATION...DRAG
MARINE...DRAG
RIP CURRENTS...
CLIMATE...Hazardous weather outlook, May 29, 8:56 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 856 PM EDT TUE MAY 29 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-310100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 856 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. SHOWER AND A FEW THUNDERSTORMS WITH LOCALLY HEAVY RAINS AND SOME GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-310100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 856 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WITH LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 29, 8:11 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
811 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD PALMERTON 40.80N 75.62W
05/29/2012 CARBON PA COCORAHS
1.20 INCHES IN 30 MINUTES WITH ROAD FLOODING REPORTED
0615 PM TSTM WND DMG BRODHEADSVILLE 40.92N 75.40W
05/29/2012 MONROE PA 911 CALL CENTER
A COUPLE OF TREES DOWN
0620 PM HAIL SAYLORSBURG 40.90N 75.32W
05/29/2012 M0.50 INCH MONROE PA TRAINED SPOTTER
0630 PM TSTM WND DMG SOUTH WHITEHALL TWP 40.62N 75.55W
05/29/2012 LEHIGH PA 911 CALL CENTER
WIRES DOWN
0630 PM TSTM WND DMG WILSON 40.68N 75.24W
05/29/2012 NORTHAMPTON PA NEWSPAPER
WIRES DOWN IN WILSON... BANGOR AND NAZARETH
0640 PM TSTM WND DMG WHITE TWP 40.83N 75.03W
05/29/2012 WARREN NJ COUNTY OFFICIAL
A COUPLE OF TREES ARE DOWN EAST OF BELVIDERE
0640 PM TSTM WND DMG ALLENTOWN 40.59N 75.48W
05/29/2012 LEHIGH PA NEWSPAPER
WIRES DOWN
0650 PM TSTM WND DMG AMITY TWP 40.29N 75.76W
05/29/2012 BERKS PA 911 CALL CENTER
A FEW BRANCHES WIRES DOWN
&&
EVENT NUMBER PHI1200100 PHI1200101 PHI1200099 PHI1200102 PHI1200103
PHI1200104 PHI1200105 PHI1200106
JJM/JPCSpecial weather statement, May 29, 8:26 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
826 PM EDT TUE MAY 29 2012
DEZ001-002-MDZ008-012-NJZ012>022-026-027-300200-
ATLANTIC NJ-CAMDEN NJ-CECIL MD-COASTAL OCEAN NJ-CUMBERLAND NJ-
EASTERN MONMOUTH NJ-GLOUCESTER NJ-KENT DE-KENT MD-MERCER NJ-
MIDDLESEX NJ-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
SALEM NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
826 PM EDT TUE MAY 29 2012
...GUST FRONT FROM STRONG THUNDERSTORMS SHOULD AFFECT ATLANTIC...
BURLINGTON...CAMDEN...CECIL...CUMBERLAND...GLOUCESTER...KENT...
MERCER...MIDDLESEX...MONMOUTH...NEW CASTLE...OCEAN AND SALEM COUNTIES...
AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE GUST FRONT FROM STRONG THUNDERSTORMS EXTENDED ALONG A LINE
EXTENDING FROM 2 MILES NORTH OF PERTH AMBOY TO 13 MILES SOUTH
OF TRENTON TO 15 MILES SOUTH OF CAMDEN TO 9 MILES WEST OF
MIDDLETOWN...MOVING SOUTHEAST AT 20 MPH.
THE GUST FRONT WILL BE NEAR BOHEMIAS MILLS...TWIN RIVERS AROUND 830
PM...TABERNACLE...SIX FLAGS THEME PARK AROUND 845 PM...NORTH
MIDDLETOWN...KEANSBURG AROUND 900 PM...FAIR HAVEN...RUMSON AROUND 915
PM...MONMOUTH BEACH AND SEA BRIGHT AROUND 930 PM.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WHEN THIS GUST FRONT MOVES
THROUGH. THIS GUST FRONT MIGHT RE-DEVELOP SOME ADDITIONAL SHOWERS
AND THUNDERSTORMS.
LAT...LON 4008 7403 3973 7432 3941 7476 3924 7520
3950 7556 3919 7538 3909 7560 3942 7602
3948 7601 3963 7561 3960 7559 3978 7521
4010 7477 4061 7434 4060 7420 4047 7425
4043 7400 4047 7402 4043 7397
TFGLocal storm report, May 29, 8:51 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
851 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD PALMERTON 40.80N 75.62W
05/29/2012 CARBON PA COCORAHS
1.20 INCHES IN 30 MINUTES WITH ROAD FLOODING REPORTED
0615 PM TSTM WND DMG BRODHEADSVILLE 40.92N 75.40W
05/29/2012 MONROE PA 911 CALL CENTER
A COUPLE OF TREES DOWN
0620 PM HAIL SAYLORSBURG 40.90N 75.32W
05/29/2012 M0.50 INCH MONROE PA TRAINED SPOTTER
0630 PM TSTM WND DMG SOUTH WHITEHALL TWP 40.62N 75.55W
05/29/2012 LEHIGH PA 911 CALL CENTER
WIRES DOWN
0630 PM TSTM WND DMG WILSON 40.68N 75.24W
05/29/2012 NORTHAMPTON PA NEWSPAPER
WIRES DOWN IN WILSON... BANGOR AND NAZARETH
0640 PM TSTM WND DMG WHITE TWP 40.83N 75.03W
05/29/2012 WARREN NJ COUNTY OFFICIAL
A COUPLE OF TREES ARE DOWN EAST OF BELVIDERE
0640 PM TSTM WND DMG ALLENTOWN 40.59N 75.48W
05/29/2012 LEHIGH PA NEWSPAPER
WIRES DOWN
0650 PM TSTM WND DMG AMITY TWP 40.29N 75.76W
05/29/2012 BERKS PA 911 CALL CENTER
A FEW BRANCHES WIRES DOWN
0655 PM TSTM WND DMG BLAIRSTOWN TWP 40.98N 75.00W
05/29/2012 WARREN NJ 911 CALL CENTER
TREES AND WIRES DOWN IN THE NORTH PART OF WARREN COUNTY
NEAR BLAIRSTOWN TWP
0700 PM TSTM WND DMG SOUTH COVENTRY TWP 40.18N 75.68W
05/29/2012 CHESTER PA 911 CALL CENTER
SOME WIRES ARE DOWN
0715 PM TSTM WND DMG UPPER PROVIDENCE TWP 40.16N 75.49W
05/29/2012 MONTGOMERY PA 911 CALL CENTER
SOME WIRES ARE DOWN
0800 PM TSTM WND DMG BRISTOL 40.10N 74.85W
05/29/2012 BUCKS PA 911 CALL CENTER
SOME WIRES ARE DOWN IN THE LOWER PART OF BUCKS COUNTY
&&
EVENT NUMBER PHI1200100 PHI1200101 PHI1200099 PHI1200102 PHI1200103
PHI1200104 PHI1200105 PHI1200106 PHI1200107 PHI1200108 PHI1200109
PHI1200110
JJM/JPCLocal storm report, May 29, 8:53 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
853 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD PALMERTON 40.80N 75.62W
05/29/2012 CARBON PA COCORAHS
1.20 INCHES IN 30 MINUTES WITH ROAD FLOODING REPORTED
0615 PM TSTM WND DMG BRODHEADSVILLE 40.92N 75.40W
05/29/2012 MONROE PA 911 CALL CENTER
A COUPLE OF TREES DOWN
0620 PM HAIL SAYLORSBURG 40.90N 75.32W
05/29/2012 M0.50 INCH MONROE PA TRAINED SPOTTER
0630 PM TSTM WND DMG SOUTH WHITEHALL TWP 40.62N 75.55W
05/29/2012 LEHIGH PA 911 CALL CENTER
WIRES DOWN
0630 PM TSTM WND DMG WILSON 40.68N 75.24W
05/29/2012 NORTHAMPTON PA NEWSPAPER
WIRES DOWN IN WILSON... BANGOR AND NAZARETH
0640 PM TSTM WND DMG WHITE TWP 40.83N 75.03W
05/29/2012 WARREN NJ COUNTY OFFICIAL
A COUPLE OF TREES ARE DOWN EAST OF BELVIDERE
0640 PM TSTM WND DMG ALLENTOWN 40.59N 75.48W
05/29/2012 LEHIGH PA NEWSPAPER
WIRES DOWN
0650 PM TSTM WND DMG AMITY TWP 40.29N 75.76W
05/29/2012 BERKS PA 911 CALL CENTER
A FEW BRANCHES WIRES DOWN
0655 PM TSTM WND DMG BLAIRSTOWN TWP 40.98N 75.00W
05/29/2012 WARREN NJ 911 CALL CENTER
TREES AND WIRES DOWN IN THE NORTH PART OF WARREN COUNTY
NEAR BLAIRSTOWN TWP
0700 PM TSTM WND DMG SOUTH COVENTRY TWP 40.18N 75.68W
05/29/2012 CHESTER PA 911 CALL CENTER
SOME WIRES ARE DOWN
0715 PM TSTM WND DMG UPPER PROVIDENCE TWP 40.16N 75.49W
05/29/2012 MONTGOMERY PA 911 CALL CENTER
SOME WIRES ARE DOWN
0800 PM TSTM WND DMG BRISTOL 40.10N 74.85W
05/29/2012 BUCKS PA 911 CALL CENTER
SOME WIRES ARE DOWN IN THE LOWER PART OF BUCKS COUNTY
&&
EVENT NUMBER PHI1200100 PHI1200101 PHI1200099 PHI1200102 PHI1200103
PHI1200104 PHI1200105 PHI1200106 PHI1200107 PHI1200108 PHI1200109
PHI1200110
JJM/JPCSpecial weather statement, May 29, 9:35 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
935 PM EDT TUE MAY 29 2012
DEZ001-002-MDZ012-015-019-020-NJZ016>018-021>023-025-300300-
ATLANTIC NJ-CAMDEN NJ-CAPE MAY NJ-CAROLINE MD-COASTAL ATLANTIC NJ-
CUMBERLAND NJ-GLOUCESTER NJ-KENT DE-KENT MD-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-TALBOT MD-
935 PM EDT TUE MAY 29 2012
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
CAMDEN...CAPE MAY...CAROLINE...CUMBERLAND...GLOUCESTER...
KENT...NEW CASTLE...QUEEN ANNE'S...SALEM AND TALBOT COUNTIES...
AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
7 MILES NORTHWEST OF VINELAND TO 15 MILES WEST OF MILLVILLE
TO 13 MILES SOUTHEAST OF MIDDLETOWN TO 8 MILES SOUTH OF
MIDDLETOWN TO 18 MILES NORTH OF CENTERVILLE TO 32 MILES
WEST OF EASTON.
WHILE THE STORMS ARE MOVING NORTHEAST AT AROUND 25 MPH, THE LINE
ITSELF IS EDGING EAST AT 10 MPH.
THE SHOWERS AND THUNDERSTORMS WILL BE NEAR MALAGA...MASSEY
AROUND 945 PM...NEWFIELD...VICTORY LAKES AROUND 1000 PM...
OVERTON...CHESTER AROUND 1015 PM...BUENA...OLD TOWN
AROUND 1030 PM...COLLINGS LAKES AND FOLSOM AROUND 1045 PM.
VERY HEAVY RAIN WILL FALL WITH THE STRONGEST STORMS AND WILL
DROP AROUND HALF AN INCH WITHIN AN HOUR. THIS WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO AROUND 30 MPH ARE POSSIBLE. EXPECT LIGHTNING
FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3867 7635 3887 7625 3881 7621 3882 7620
3894 7624 3884 7638 3886 7638 3904 7632
3900 7618 3931 7619 3943 7553 3927 7539
3944 7549 3976 7480 3945 7437 3920 7494
3929 7536 3902 7534 3883 7572 3863 7571
TFGSpecial weather statement, May 29, 10:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1053 PM EDT TUE MAY 29 2012
DEZ001>003-300330-
INLAND SUSSEX DE-KENT DE-NEW CASTLE DE-
1053 PM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF KENT...NEW CASTLE
AND SUSSEX COUNTIES...
AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
MIDDLETOWN TO 14 MILES SOUTHWEST OF DOVER TO 19 MILES NORTHWEST OF
GEORGETOWN...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR
ANDREWSVILLE...GREEN SPRING...VIOLA...FELTON AROUND 1100 PM...
WYOMING...WOODSIDE...SMYRNA...HARRINGTON AROUND 1105 PM...WOODSIDE
EAST AND SMYRNA AROUND 1110 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.
WIND GUSTS TO UP 40 MPH ARE POSSIBLE WITH THESE STORMS. CLOUD TO
GROUND LIGHTNING IS OCCURRING. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3941 7576 3942 7553 3937 7551 3932 7543
3922 7538 3918 7540 3907 7539 3900 7532
3893 7530 3882 7520 3877 7572
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:26 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Cumberland, Gloucester, Middlesex, Monmouth and 2 more | 94 min |
| May 29, 9:35 PM EDT | Special Weather Statement | PHI | Atlantic, Cumberland | 85 min |
| May 29, 10:53 PM EDT | Special Marine Warning | PHI | 52 min | |
| May 29, 11:15 PM EDT | Special Weather Statement | PHI | Cape May, Cumberland | 60 min |
| May 29, 10:55 PM EDT | Special Weather Statement | PHI | Caroline, Talbot | 65 min |
Nearby
Special Weather Statements in Delaware, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.